Doctor insights on:
Are there any interactions between diphenhydramine and l-theamine? Can both be taken together safely in recommended amounts for sleep?
No: I am not sure what l-theanine is. However, the only dietary supplements/herbals I know of which should be avoided when taking Diphenhydramine are valerian, st. John's wort, kava kava, and gotu kola; as the combination may enhance CNS depression. I am doubtful that whatever l-theanine is will compound any sedative effects you may experience with Diphenhydramine alone.
The question presented in this thread is about INTERACTION between Diphenhydramine and Loratadine, NOT the additive effects. Is there chemical interac?
No: To best of my knowledge there is no chemical interaction between the two except additive effect
Will over-the-counter antihistamines like Benadryl (diphenhydramine) have any bad interactions with ssris like zoloft?
Is it safe to take Pseudophedrine and Diphenhydramine together? Medscape says significant interaction but other sources say no interaction.
OK to take together: Diphenhydramine is benadryl, (diphenhydramine) which is an antihistamine. Many antihistamines are taken together with decongestants such as pseudoephedrine. Diphenhydramine can help itching, sneezing, swelling, whereas Pseudoephedrine can help nasal congestion. Common antihistamine/decongestant combos include loratadine-D, cetirizine-D, fenofexadine-D.See 1 more doctor answer
No: No problem.Get a more detailed answer ›
No: There are no significant interactions between these two drugs. They are safe to take together.See 1 more doctor answer
10 year old took 25 mg of Benadryl (diphenhydramine) then 1-2 hours later took 1 mg of Ativan prescribed for anxiety. Could this interaction be fatal?
No: A little more likely to be drowsy for a few hours but otherwise no problem.See 1 more doctor answer
No significant: Medication interactions were noted when using a drug interaction checker. But that is never a 100% guarantee.
Toxicity: Every human body reacts to a drug differently. In some children, even one dose of Benadryl (diphenhydramine) will make them very hyper (known as a paradoxical reaction). First and foremost, you should always follow the labeled instructions on all otc medications. If still unsure, speak to your physician. Otc med overdoses are fairly common in the usa.
No: The antihistamine is does not have addictive qualities. Yet a person can become habit driven to continue any product/medication/coffee/food etc. Habituation is a strong force in ones life to continue past patterns. If stopped, a longing for that product can be quite strong, but it does not produce the physical addiction entails.
Depends: Some Diphenhydramine comes in capsules and some in solid pills. You can cut the pills but the capsules will just squish, break open and spill the contents. If capsules are all you have, you can dissolve the contents in water and drink half or something we do with patients at times is to mix it with jello and have them eat the proper amount.
Probably but why?: Adult dosing is 25-50 mg every 4-6 hours as needed. Maximum dosing is listed as 100mg per dose up to a total of 300 to 400mg per day. I'm just wondering your reason for taking 75mg, as this medicine is sedating, and can make you sleepy. If the 25-50 mg isn't strong enough, maybe there's something else better for you to try. Discuss this with your doctor, who might have a better suggestion for you.See 1 more doctor answer
75mg diphenhydramine: Is larger than a single dose should be for an adult or child. So it is technically an overdose. Normal doses for a child may be 75 to 150mg per day in divided dose or 150 to 300 mg per day in a divided dose for an adult. Are you considering taking an overdose? If you are -please have a friend or relative take you to the nearest er or call 911. With help your life and problems can improve.